| Model Number |
ZMA00 |
| Medical Device Problem Code |
Inadequacy of Device Shape and/or Size (1583)
| Health Effect - Clinical Codes |
Vitrectomy (2643); No Code Available (3191)
| Date of Event |
08/08/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
Event or Problem Description
It was reported that the intraocular lens (iol) (13.0 diopter) was explanted in a secondary procedure as doctor had implanted an incorrect diopter size lens for the patient.Calculations predicted different lens and as a result the patient experienced extreme hyperopia.An incision enlargement, a vitrectomy and 10-0 suture were required.The replacement lens is the same model but of a higher diopter (20.5).There was no patient injury reported.
Additional Manufacturer Narrative
Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no similar complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.